Format

Send to

Choose Destination
Indian J Pediatr. 2004 Jun;71(6):559-61.

Recurrent acute transverse myelopathy: association with antiphospholipid antibody syndrome.

Author information

1
Department of Pediatrics, Seth G.S. Medical College & KEM Hospital, Mumbai, India.

Abstract

A seven-year-old boy presented with a second episode of acute transverse myelopathy. The first episode had responded dramatically to methylprednisolone. The manifestations of the second episode did not respond to methylprednisolone or IVIG. He showed persistently raised levels of antiphospholipid antibodies in the serum. Primary conditions like collagen vascular diseases, malignancy, exposure to drugs and HIV infection, which are known to be associated with the raised titers of these antibodies were ruled out clinically and by investigations. Recurrent transverse myelopathy is a rare event in childhood and reports of its association with Antiphospholipid Antibody Syndrome (APLAS) are scanty. The etiological role for these antibodies remains to be established. However, once the diagnosis is established, it may be prudent to treat the condition with agents and procedures to bring about a decrease in their titers. Long-term therapy to prevent thromboembolic complications of APLAS may also be instituted.

PMID:
15226572
DOI:
10.1007/bf02724305
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center